MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINI MOTOR DRIVE UNIT EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. MINI MOTOR DRIVE UNIT EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205357
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a procedure, the shiver razor could not be used for tissue joint removal since it the motor in the hand piece failed as it was indicated in the console.Procedure was completed with a competitor device.No significant delay was reported and no patient injuries were reported.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A visual inspection of the customer provided images showed a hand piece motor fault error.The complaint was confirmed and the root cause has been associated with mechanical component failure.Factors that could have contributed to the reported event include corrosion in the gearbox/motor assembly from cleaning and sterilization methods and the chemicals involved over a period of time or one or more of the motor phases shorting out.

Brand Name
MINI MOTOR DRIVE UNIT EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8588399
Report Number1643264-2019-00322
Device Sequence Number2065811
Product Code HAB
UDI-Device Identifier03596010251800
UDI-Public03596010251800
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205357
Device Lot NumberTS17740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1